Alert archive / Indiana / Small Craft Advisories in 2017

Small Craft Advisory 48, NWS Northern Indiana

July 8, 2017

NWS Northern Indiana issued this small craft advisory at Jul 8, 2017, 8:15 AM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jul 8, 2017, 8:15 AM EDT (12:15 UTC)
Expired
Jul 8, 2017, 2:00 PM EDT
In force
6 hr
Issued by
NWS Northern Indiana

The text

As transmitted.

826 
WHUS73 KIWX 081215
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
815 AM EDT SAT JUL 8 2017

LMZ043-046-081800-
/O.NEW.KIWX.SC.Y.0048.170708T1215Z-170708T1800Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
815 AM EDT SAT JUL 8 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON. 

* WINDS...NORTH 10 TO 15 KNOTS.

* WAVES...3 TO 5 FEET SUBSIDING TO 1 TO 3 FEET THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
1 follow-up statement
070 
WHUS73 KIWX 081451
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1051 AM EDT SAT JUL 8 2017

LMZ043-046-081800-
/O.CON.KIWX.SC.Y.0048.000000T0000Z-170708T1800Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1051 AM EDT SAT JUL 8 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

* WINDS...NORTH 5 TO 15 KNOTS.

* WAVES...3 TO 5 FEET SUBSIDING TO 1 TO 3 FEET BY LATE THIS 
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Jul 8, 7:02 AM EDT, 1 hour 13 minutes earlier.

Area forecast discussion, Jul 8, 7:02 AM EDT, 1 hour 13 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
702 AM EDT Sat Jul 8 2017

.SYNOPSIS...
Issued at 325 AM EDT Sat Jul 8 2017

Dry and less humid weather will continue through the weekend with
highs near 80 and lows tonight in the 50s. The chance of rain will
return Sunday night with periodic showers and storms possible
through much of the upcoming week.

&&

.SHORT TERM...(Today and Tonight)
Issued at 325 AM EDT Sat Jul 8 2017

Tranquil weather returns to the area today as trough axis passes to
our east, with NW flow/negative theta-e advection and general
subsidence in our region. 850mb temps drop to around 10C today and
tremendous dry air advection/subsidence should support mostly sunny
skies, especially by afternoon. Afternoon highs may still make a run
to near 80F given strong July sun but humidity will be markedly
lower with dewpoints dropping into the low 50s for most of the CWA.
Residual surface moisture holds in our far S/SW counties with
dewpoints still in the mid to upper 50s. A stray shower may be
possible in those areas given some (very marginal) instability but
prefer to hold with just a silent 10 PoP. Clear skies, light winds,
and thermal trough overhead will lead to a seasonably cool night.
Lows may approach 50F in the NE but slightly higher dewpoints will
keep most of the CWA in the mid 50s (upper 50s far W/SW).

&&

.LONG TERM...(Sunday through Friday)
Issued at 325 AM EDT Sat Jul 8 2017

Flow begins to back on Sunday with some late day theta-e advection.
However, substantive warm/moist air advection does not begin until
around 00Z with the approach of a weak shortwave from the NW. Degree
of warm/dry conditions in the midlevels should prevent any precip
during the day and have removed low chance PoPs. Slightly better
chances for rain Sunday night but suspect the best chances will not
arrive until Monday. At that point, models indicate central CONUS
ridge will break down and send a substantial theta-e ridge into the
Ohio Valley. Isentropic ascent and moisture flux convergence are
impressive, especially by Monday night and models suggest multiple
shortwaves could ripple through the region Mon-Wed. This could set
the stage for more heavy rain and flooding but there is still a high
degree of uncertainty on exact track of subtle waves and placement
of heavy rain axis. Will have to watch this period closely. Cold
front passes late in the week and looks like another quiet weekend
at the end of this forecast period. High temps will remain near to
slightly above normal through the upcoming week but humidity will
steadily increase and overnight lows may struggle to drop below 70F
some nights during the middle of the week.

&&

.AVIATION...(For the 12Z TAFS through 12Z Sunday Morning)
Issued at 700 AM EDT Sat Jul 8 2017

VFR conditions expected through the period with just some patchy
alto cu early and possibly a few cu developing during the day.
Skies should clear by this eve. Modest nwly winds will also
diminish with loss of heating.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...AGD
SHORT TERM...AGD
LONG TERM...AGD
AVIATION...JT

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jul 8, 5:25 AM EDT, 2 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
525 AM EDT Sat Jul 8 2017

INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-090930-
St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-
Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-Miami-
Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Cass MI-
St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry-
Paulding-Putnam-Van Wert-Allen OH-
525 AM EDT Sat Jul 8 2017 /425 AM CDT Sat Jul 8 2017/

This hazardous weather outlook is for portions of southwest
Michigan...northern Indiana and northwest Ohio.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Several rounds of thunderstorms are possible Monday through Wednesday
and may produce areas of heavy rain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

INZ003-MIZ077-090930-
La Porte-Berrien-
525 AM EDT Sat Jul 8 2017 /425 AM CDT Sat Jul 8 2017/

This hazardous weather outlook is for portions of southwest Michigan
and northern Indiana.

.DAY ONE...Today and Tonight

Hazardous swimming conditions are possible on Lake Michigan beaches
today.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Several rounds of thunderstorms are possible Monday through Wednesday
and may produce areas of heavy rain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

LMZ043-046-090930-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
525 AM EDT Sat Jul 8 2017

This hazardous weather outlook is for portions of The Nearshore
Waters of Southeastern Lake Michigan.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Several rounds of thunderstorms are possible Monday through
Wednesday.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 8:27 PM EDTRiver Flood WarningIWXCass, Miami, Wabash23 hr
Jul 7, 11:21 PM EDTSmall Craft AdvisoryIWX6 hr
Jul 8, 8:14 AM EDTBeach Hazards StatementIWX6 hr
Jul 8, 9:39 AM EDTRiver Flood WarningIWXLaPorte, Saint Joseph, Starke64 hr

Nearby

Small Craft Advisories in Indiana, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.